MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 INTERMITTENT CATHETER; MAGIC 3 INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 INTERMITTENT CATHETER; MAGIC 3 INTERMITTENT CATHETER
Model Number 53614
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the magic 3 hydrophilic intermittent catheters had caused the patient to got infections.Patent had 3 in a row.Representative advised patient that to consult the health care professional if patient was decreasing usage on own and advised that a courtesy order could be requested if need be to hold the patient over until the actual order ships.It was unknown what medical intervention was provided for infections.
 
Additional Manufacturer Narrative
The reported event was inconclusive.It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.No sample was returned for evaluation.A potential root cause for this failure could be due to "patient sensitivity to materials / mechanical and / or chemical responses from the patient".The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿the catheter is intended for urinary bladder drainage in adult males and females requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Efficacy of the catheter in preventing urinary tract infection during intermittent use has not been established.The device is not intended to be used as a treatment for active urinary tract infection.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.Instructions for use the catheter becomes slippery when wetted with water, eliminating the need for a separate lubricant.For your added convenience, this catheter is packaged with its own sterile water.Simply release the water from its foil packet and then tip the un-opened catheter package end-to-end.The catheter acts like a magnet to attract the water and activate its slippery coating.Follow these steps for best results.1.Release the water prior to opening the sealed catheter pouch: a.Apply pressure to the foil packet to release the water.B.Ensure all water is released from the foil packet.2.Wet the catheter a.Hold package with printed side up.B.Tip package end-to-end three to six times to wet catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.3.Use the catheter a.Peel back package to expose funnel end of catheter.B.If desired, use the self-adhesive tape on the package to temporarily attach the pouch to any dry vertical surface" h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported that the magic 3 hydrophilic intermittent catheter caused patient to get infection.Patent had 3 in a row.Representative advised patient that to consult the health care professional if patient was decreasing usage on own and advised that a courtesy order could be requested if need to hold the patient over until the actual order ships.It was unknown what medical intervention was provided for infections.

Brand Name
MAGIC3 INTERMITTENT CATHETER
Common Device Name
MAGIC 3 INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11366659
Report Number1018233-2021-00715
Device Sequence Number883563
Product Code KOD
UDI-Device Identifier00801741068577
UDI-Public(01)00801741068577
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number53614
Device Catalogue Number53614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;